Alert archive / Oklahoma / Wind Advisories in 2005

Wind Advisory 18, NWS Norman, OK

December 27, 200527 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Dec 27, 2005, 4:26 AM CST for 27 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 27, 2005, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 4:26 AM CST (10:26 UTC)
In effect from
Dec 27, 2005, 10:00 AM CST
Expired
Dec 27, 2005, 6:18 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 35 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3501 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 271026
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
426 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FOR WESTERN OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS...

.SURFACE LOW PRESSURE OVER NORTH CENTRAL OKLAHOMA WILL DEEPEN
AND MOVE NORTHEAST TODAY AS AN UPPER LEVEL STORM SYSTEM
APPROACHES FROM THE WEST.  GUSTY SOUTHWEST TO WEST WINDS WILL
DEVELOP BEHIND AN ASSOCIATED DRYLINE THIS MORNING ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. GUSTY NORTHWEST
WINDS WILL DEVELOP BEHIND A COLD FRONT OVER NORTHWEST OKLAHOMA
LATE THIS MORNING INTO THE AFTERNOON.  

OKZ004>006-009>011-014>017-021>023-033>039-044-045-TXZ083>090-
271830-
/O.NEW.KOUN.WI.Y.0018.051227T1600Z-051228T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
426 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP LATE THIS MORNING INTO
THE EARLY AFTERNOON ACROSS WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA. WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH FREQUENT
GUSTS OVER 40 MPH.  GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP LATE
THIS MORNING INTO THE AFTERNOON ACROSS NORTHWEST AND WEST CENTRAL 
OKLAHOMA. WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS
TO 45 MPH.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 40 TO 45
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
4 follow-up statements
000 
WWUS74 KOUN 271637
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1037 AM CST TUE DEC 27 2005

...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...

.A DRY BUT POWERFUL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PLAINS TODAY. DEEP LOW PRESSURE CENTERED OVER KANSAS WILL
CREATE STRONG WEST WINDS AHEAD OF A COLD FRONT...AND STRONG NORTHWEST
WINDS BEHIND THE FRONT. WIND GUSTS WILL LIKELY EXCEED 50 MPH...ESPECIALLY
IN NORTHWEST TEXAS AROUND MIDDAY...AND IN NORTHWEST OKLAHOMA BY 
MID AFTERNOON.

OKZ007-012-018-024-027-280000-
/O.EXA.KOUN.WI.Y.0018.000000T0000Z-051228T0000Z/
GRANT-GARFIELD-KINGFISHER-CANADIAN-GRADY-
INCLUDING THE CITIES OF...MEDFORD...ENID...KINGFISHER...YUKON...
EL RENO...MUSTANG...CHICKASHA
1037 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS 15 TO 25 MPH AND GUSTY WILL SHOW A SHARP INCREASE IN 
SPEED BY LATE AFTERNOON...AS A COLD FRONT MOVES INTO CENTRAL
OKLAHOMA FROM THE WEST. WINDS WILL REACH SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS OVER 45 MPH FOR A FEW HOURS JUST BEFORE
SUNSET. ALTHOUGH SPEEDS...WILL DECREASE SLIGHTLY AFTER
SUNSET...WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY SIGNIFICANTLY
NEAR OPEN FIELDS. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021>023-033>039-044-045-TXZ083>090-
280000-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-051228T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1037 AM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG AND GUSTY WEST WERE POISED TO MOVE OUT OF THE TEXAS
PANHANDLE AND SPREAD INTO NORTHWEST TEXAS AND WESTERN OKLAHOMA
THIS MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OVER
45 MPH WILL IMPACT THE REGION THROUGH THIS AFTERNOON. THE WIND
DIRECTION WILL SHIFT TO NORTHWEST BY MID AFTERNOON...AS A COLD
FRONT MOVES THROUGH WESTERN OKLAHOMA. GUSTY NORTHWEST WINDS WILL
ACTUALLY INTENSIFY OVER WESTERN OKLAHOMA...WHERE GUSTS APPROACHING
60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS SHOULD BEGIN TO
DECREASE AS THE FRONT APPROACHES WESTERN NORTH TEXAS AROUND
SUNSET...BUT WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY SIGNIFICANTLY
NEAR OPEN FIELDS. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 271844 RRA
NPWOUN

URGENT - WEATHER MESSAGE...RETRANSMITTED
NATIONAL WEATHER SERVICE NORMAN OK
1037 AM CST TUE DEC 27 2005

...RETRANSMITTED WITH NO CHANGES TO TEXT...

...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...

.A DRY BUT POWERFUL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PLAINS TODAY. DEEP LOW PRESSURE CENTERED OVER KANSAS WILL
CREATE STRONG WEST WINDS AHEAD OF A COLD FRONT...AND STRONG NORTHWEST
WINDS BEHIND THE FRONT. WIND GUSTS WILL LIKELY EXCEED 
50 MPH...ESPECIALLY IN NORTHWEST TEXAS AROUND MIDDAY...AND IN 
NORTHWEST OKLAHOMA BY MID AFTERNOON.

OKZ007-012-018-024-027-280000-
/O.EXA.KOUN.WI.Y.0018.000000T0000Z-051228T0000Z/
GRANT-GARFIELD-KINGFISHER-CANADIAN-GRADY-
INCLUDING THE CITIES OF...MEDFORD...ENID...KINGFISHER...YUKON...
EL RENO...MUSTANG...CHICKASHA
1037 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS 15 TO 25 MPH AND GUSTY WILL SHOW A SHARP INCREASE IN 
SPEED BY LATE AFTERNOON...AS A COLD FRONT MOVES INTO CENTRAL
OKLAHOMA FROM THE WEST. WINDS WILL REACH SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS OVER 45 MPH FOR A FEW HOURS JUST BEFORE
SUNSET. ALTHOUGH SPEEDS...WILL DECREASE SLIGHTLY AFTER
SUNSET...WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY SIGNIFICANTLY
NEAR OPEN FIELDS. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021>023-033>039-044-045-TXZ083>090-
280000-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-051228T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1037 AM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG AND GUSTY WEST WERE POISED TO MOVE OUT OF THE TEXAS
PANHANDLE AND SPREAD INTO NORTHWEST TEXAS AND WESTERN OKLAHOMA
THIS MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OVER
45 MPH WILL IMPACT THE REGION THROUGH THIS AFTERNOON. THE WIND
DIRECTION WILL SHIFT TO NORTHWEST BY MID AFTERNOON...AS A COLD
FRONT MOVES THROUGH WESTERN OKLAHOMA. GUSTY NORTHWEST WINDS WILL
ACTUALLY INTENSIFY OVER WESTERN OKLAHOMA...WHERE GUSTS APPROACHING
60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS SHOULD BEGIN TO
DECREASE AS THE FRONT APPROACHES WESTERN NORTH TEXAS AROUND
SUNSET...BUT WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY SIGNIFICANTLY
NEAR OPEN FIELDS. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 272032
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CST TUE DEC 27 2005

...A WIND ADVISORY IS IN EFFECT THROUGH 8 PM FOR ALL OF WESTERN
INTO PORTIONS OF CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS...

.A DRY BUT POWERFUL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE
CENTRAL AND SOUTHERN PLAINS THIS EVENING. DEEP LOW PRESSURE
CENTERED OVER WESTERN MISSOURI WILL CREATE STRONG WEST WINDS
AHEAD OF A COLD FRONT...AND STRONG NORTHWEST WINDS BEHIND THE
FRONT. WIND GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH THE EARLY
EVENING HOURS. 

OKZ004>007-009>012-014>018-021>024-027-033>039-044-045-TXZ083>090-
280200-
/O.EXT.KOUN.WI.Y.0018.000000T0000Z-051228T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
232 PM CST TUE DEC 27 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING.

NORTHWEST WINDS 25 TO 35 MPH... WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. WIND SPEEDS WILL DECREASE AFTER 8 PM... INTO THE 10
TO 20 MPH RANGE.

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY SIGNIFICANTLY
NEAR OPEN FIELDS. USE EXTRA CAUTION.

$$

30
000 
WWUS74 KOUN 280018
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CST TUE DEC 27 2005

...WIND ADVISORY CANCELLED...

.THE LOSS OF SOLAR HEATING SINCE SUNSET HAS HELPED STABILIZE THE
LOWER ATMOSPHERE... AND SURFACE WINDS HAVE DECREASED BELOW WIND
ADVISORY LEVELS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
AS A RESULT... THE WIND ADVISORY HAS BEEN CANCELLED.

OKZ004>007-009>012-014>018-021>024-027-033>039-044-045-TXZ083>090-
280130-
/O.CAN.KOUN.WI.Y.0018.000000T0000Z-051228T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
618 PM CST TUE DEC 27 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. WINDS ARE EXPECTED TO REMAIN BELOW 25 MPH AND
GUSTS ARE EXPECTED TO REMAIN BELOW 35 MPH FOR THE REMAINDER OF
THE EVENING.

$$

CMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:47 AM CST, 39 minutes earlier.

Area forecast discussion, Dec 27, 3:47 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 AM CST TUE DEC 27 2005

.DISCUSSION...
RECORED WARM WEATHER TO CONTINUE TODAY FOR PARTS OF FA BEFORE
FRONTAL BOUNDARY COOLS TEMPS SOMEWHAT. MAIN WEATHER CONCERNS
TODAY WILL STRONG GUSTY WINDS BEHIND DRYLINE LINE THIS
MORNING/AFTERNOON ACROSS MAINLY SOUTHWEST PART OF FA AND THEN
BEHIND COLD FRONT THIS AFTERNOON IN NORTHWEST OKLAHOMA.  WILL
ISSUE WIND ADVISORY ACROSS ROUGHLY WESTERN HALF OF FA FOR
WIND GUSTS IN THE 40 TO 45 MPH RANGE. CRITICAL FIRE WEATHER
CONDITIONS WILL ALSO DEVELOP BY MID TO LATE MORNING INTO THE
AFTERNOON FOR AREAS MAINLY SOUTH OF I-40. ALTHOUGH NORTHERN
AREAS MAY NOT HAVE HUMIDITY AND TEMPERATURE VALUES FOR RED
FLAG CRITERIA...GUSTY WINDS WILL CREATE A VERY HIGH FIRE DANGER
ACROSS THE REST OF FA.

HUMIDITY LEVELS WILL RISE BEHIND FRONTAL BOUNDARY THIS AFTERNOON
BUT EXPECT WINDS WILL STAY IN THE 15 TO 25 MPH RANGE FOR A GOOD
PART OF OVERNIGHT PERIOD. THEREFORE...OVERNIGHT LOWS WERE RAISED
A FEW DEGREES MOST LOCATIONS.

BEYOND TODAY AND TONIGHT...IT APPEARS THAT ABOVE NORMAL TEMPS WILL
BE THE THEME GOING INTO 2006.  ANOTHER SYSTEM WILL APPROACH
AREA ON FRIDAY AND POPS MAY NEED TO BE ADDED ACROSS THE NORTH
IF MODELS REMAIN CONSISTENT. ANOTHER FAST MOVING SYSTEM MAY
MOVE ACROSS SOUTHERN AND CENTRAL PLAINS AROUND DAY 7 (MONDAY).

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  43  60  36 /  10  10   0   0
HOBART OK         71  40  64  35 /  10  10   0   0
WICHITA FALLS TX  75  43  66  38 /  10   0   0   0
GAGE OK           65  37  63  30 /  20  20   0   0
PONCA CITY OK     64  41  57  34 /  10  20  10   0
DURANT OK         80  47  64  43 /  10   0  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
     OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.

     FIRE WEATHER WATCH FROM 10 AM CST THIS MORNING THROUGH THIS
     AFTERNOON FOR OKZ014-OKZ016-OKZ021-OKZ022-OKZ023.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
     OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

&&

SHORT TERM 11
LONG TERM   6
Hazardous weather outlook, Dec 26, 12:10 PM CST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CST MON DEC 26 2005

OKZ004>048-050>052-TXZ083>090-271300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
DRY...STABLE AIR...AND SUBSIDENCE BENEATH AN UPPER LEVEL RIDGE WILL
PREVENT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DECEMBER 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NEAR RECORD HIGH TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL
RESULT IN VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR EXTREME SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. CONDITIONS WILL IMPROVE RAPIDLY
AROUND SUNSET AS TEMPERATURES BEGIN TO COOL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A PACIFIC STORM SYSTEM WILL PASS THROUGH OKLAHOMA LATE TUESDAY INTO
TUESDAY NIGHT. IT NOW APPEARS THAT THERE WILL NOT BE ENOUGH MOISTURE
FOR INSTABILITY TO DEVELOP ON THE WARM SIDE OF THE STORM. CLOUDS AND
ISOLATED PRECIPITATION WILL INCREASE ON THE COOLER BACK SIDE OF THE
STORM...BUT POOR LAPSE RATES SHOULD PREVENT THUNDERSTORM DEVELOPMENT.

OTHER HAZARDOUS WEATHER...
UNUSUALLY WARM TEMPERATURES...ALONG WITH LOW RELATIVE HUMIDITY AND
AN INCREASE IN WIND SPEEDS...WILL RESULT IN VERY HIGH TO EXTREME
FIRE WEATHER CONDITIONS TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT
FOR MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

SIX/BURKE

Nearby

Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.